Afternoon doc, I want to ask today, my face has been affected by the side effects of Betamethasone Valerate ointment, it feels so irritating, itchy red itching. How do you deal with this, doc?
Thank you for the question.
The ointment you mentioned contains the active composition betamethasone, which is an anti-inflammatory drug for corticosteroids. This drug can help overcome inflammation in the skin, including due to allergies and inflammatory disorders (such as eczema). With the use of this drug, complaints of redness, swelling, itching, streaking, and so on can improve. Of course, considering that this drug does not belong to a class of over-the-counter drugs, its use is only appropriate when it is prescribed and supervised directly by a doctor.
One of the side effects that is often found from the use of this ointment is in the form of itchy, reddish, and bumpy skin. Aside from the side effects of the medicine, complaints on your skin like yours might also indicate that you are allergic to the drug. Or maybe, your complaint arises for other reasons, such as being bitten by an insect, contact dermatitis, atopic dermatitis, skin infections, stress, hormonal disorders, and so on.
It's better if you no longer carelessly use these drugs. So that complaints on your skin improve, you can do it first:
Wash your face with mild cleansing soap, which is suitable for your skin type, then rinse with clean running water
Don't rub and scratch excessive skin
Cold compress your face skin
Keep yourself away from things that make you allergic
Wear a moisturizer first on your skin before activating
Don't overuse cosmetics
Limit activities outside the home, unless urgent - in this way, your risk of contracting COVID-19 will be smaller
However, if the complaint continues to spread, or appear swollen, festering rashes, sore, hot, and other complaints that are more severe on your skin, do not delay to go to the doctor or dermatologist for further treatment, okay?
I hope this helps.